MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 4.2MM RADIOLUCENT DRILL BIT; BIT, SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO 4.2MM RADIOLUCENT DRILL BIT; BIT, SURGICAL
Model Number 4200355042
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Awaiting device return.
 
Event or Problem Description
It was reported that during a fracture repair of distal femur with nail, two radiolucent drill bits broke at the cutting end.It was also reported that the drill fragment is completely buried in the bone and cannot be removed.It was also reported that there were no adverse consequences and no delays as a result of this event.It was further reported that the procedure was completed successfully.This report is for the second drill bit that broke.
 
Additional Manufacturer Narrative
H6: the quality investigation is complete.
 
Event or Problem Description

Brand Name
4.2MM RADIOLUCENT DRILL BIT
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key10471997
Report Number0001811755-2020-02263
Device Sequence Number2809304
Product Code GFG
UDI-Device Identifier04546540348593
UDI-Public04546540348593
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2023
Device Model Number4200355042
Device Catalogue Number4200355042
Device Lot Number20057017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2020
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer10/29/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight90